Publication

Infinitism and Probabilistic Justification

Bewersdorf, B., Mar-2014, In : Synthese. 191, 4, p. 691-699 9 p.

Research output: Contribution to journalArticleAcademicpeer-review

Copy link to clipboard

Documents

  • Bewersdorf

    Final publisher's version, 127 KB, PDF-document

    Request copy

DOI

According to infinitism, beliefs can be justified by an infinite chain of reasons. So far, infinitism has rarely been taken seriously and often even dismissed as inconsistent. However, Peijnenburg and Atkinson have recently argued that beliefs can indeed be justified by an infinite chain of reasons, if justification is understood probabilistically. In the following, I will discuss the formal result that has led to this conclusion. I will then introduce three probabilistic explications of justification and examine to which extent they support Peijnenburg's and Atkinson's claim.
Original languageEnglish
Pages (from-to)691-699
Number of pages9
JournalSynthese
Volume191
Issue number4
Publication statusPublished - Mar-2014

    Keywords

  • Infinitism, Infinite regress, Justification, Probabilities

View graph of relations

ID: 12730931